MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Model Number IPN000142
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d11: ventilator.Qn# (b)(4).
 
Event or Problem Description
It was reported medical staff observed a disconnection of the tubing of the introducer valve used to perform reperfusion of the inferior member.The arterial flow applied to the femoral reperfusion line was 2 l/min.The patient consequence was reported as "continuous bleeding with risk of exsanguination".Staff secured the connection by a suture thread by the anesthetist-resuscitator while waiting for the removal of the assistance.The patient's current condition is reported as "patient has cardiac support.Wake-up delay during exploration.The patient is alive.".
 
Event or Problem Description
It was reported medical staff observed a disconnection of the tubing of the introducer valve used to perform reperfusion of the inferior member.The arterial flow applied to the femoral reperfusion line was 2 l/min.The patient consequence was reported as "continuous bleeding with risk of exsanguination".Staff secured the connection by a suture thread by the anesthetist-resusciatator while waiting for the removal of the assistance.The patient's current condition is reported as "patient has cardiac support.Wake-up delay during exploration.The patient is alive.".
 
Additional Manufacturer Narrative
Continuation of d11: ventilatorqn#(b)(4).The report of side arm separation could not be confirmed through complaint investigation.The customer provided one photo for analysis which revealed the sheath in use on the patient and the complaint of sheath side arm separation could not be identified from the photo.The customer returned one cath-lab sheath for investigation.Signs of use were observed in the form of biological material inside and on the side arm.Visual analysis revealed that the sheath was returned with a suture wrapped around the side arm and haemostasis valve.The suture was removed from the side arm to better visualize the junction between the side arm and haemostasis valve body.Visual examination with and without microscopy did not reveal any anomalies on the side arm or valve body.The sheath appeared typical as there was no visual evidence of separation between the side arm and valve body.Dimensional inspection was performed on the side arm with calipers.The side arm outer diameter (od) was measured 0.1305", which is within the specifications of 0.130"-0.134", per product drawing.The side arm inner diameter (id) was not measured so that functional testing would not be impacted by the disassembling of the components.The hemostasis valve and sheath were leak tested according to iso 11070 with and without a lab inventory obturator occluding the valve.The sheath was attached to the lab leak tester.In low-pressure leak resistance test, the sheath was pressurized to 21kpa for greater than 30 seconds with the distal end of the sheath occluded.No leaks were observed, which indicates that the sheath valves were functioning as intended.In high pressure leak resistance test, the device was pressurized to 300kpa for greater than 30 seconds with both the distal end of the sheath and the hemostasis valve occluded with a lab inventory obtuator.No leaks were detected from any portion of the psi, which indicates that the sheath assembly is intact.The returned device passed both the functional leak tests performed.This indicates that there is no identifiable separation between the side arm and hemos tasis valve.Therefore, the customer reported issue could not be reproduced during lab testing.No functional defects were identified with the returned device.Additionally, the ifu provided with the kit informs the user, "use arrow obturator, either included with this product or sold separately, as dummy catheter with hemostasis valve/side port assembly and sheath.This will ensure that leakage does not occur, and inner seal is protected from contamination".A device history record review was performed based on a potential lot from sales history and no relevant findings were identified.It is possible that the customer may have reconnected the side arm sufficiently enough during the reported separation that the issue can no longer be identified.Use of sutures around the valve and side arm indicates that the reported event likely occurred but cannot be confirmed as the returned device meets all specifications and functional requirements.Based on these circumstances, the probable root cause for the reported issue cannot be determined.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CATH-LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17019414
Report Number9680794-2023-00357
Device Sequence Number20404729
Product Code DQY
UDI-Device Identifier00801902001900
UDI-Public00801902001900
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN000142
Device Catalogue NumberCL-07724
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOPULMONARY ASSISTANCE WITH REPERFUSION LINE,; CARDIOPULMONARY ASSISTANCE WITH REPERFUSION LINE,
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexUnknown